Alert archive / Alabama / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 38, NWS Birmingham, AL

February 17, 2008Coosa County, Elmore County, Tallapoosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Feb 17, 2008, 2:31 PM CST for Coosa County, Elmore County, Tallapoosa County, Alabama. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 17, 2008, 2:31 PM CST (20:31 UTC)
Expired
Feb 17, 2008, 3:15 PM CST
In force
44 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Coosa County, AL, Elmore County, AL, Tallapoosa County, AL

What was reported inside it

TimeReportWhereRemark
Feb 17, 3:15 PM CSTFUNNEL CLOUD 0Jacksons' Gap, ALFUNNEL CLOUD REPORTED IN JACKSONS GAP...COULD NOT TELL IF IT WAS ON THE GROUND.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 17, 12:32 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2008-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2008-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 277 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
560 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
277 m²/s²
0-3 km storm-relative helicity
350 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 172031
SVRBMX
ALC037-051-123-172115-
/O.NEW.KBMX.SV.W.0038.080217T2031Z-080217T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
231 PM CST SUN FEB 17 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF EQUALITY...
  NORTHERN ELMORE COUNTY IN EAST CENTRAL ALABAMA...
  CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA...
  THIS INCLUDES THE CITY OF DADEVILLE...

* UNTIL 315 PM CST

* AT 228 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF
  SPEIGNER...OR 10 MILES NORTHWEST OF WETUMPKA...AND MOVING NORTHEAST
  AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  EQUALITY AND 9 MILES NORTHWEST OF ECLECTIC BY 240 PM CST...
  NIXBURG BY 245 PM CST...
  JACKSONS GAP...JACKSONS GAP AND DADEVILLE BY 300 PM CST...
  EAGLE CREEK BY 305 PM CST...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3255 8634 3273 8637 3303 8560 3296 8558
      3276 8559
TIME...MOT...LOC 2031Z 239DEG 50KT 3269 8624

$$
03
2 follow-up statements
000 
WWUS54 KBMX 172045
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
245 PM CST SUN FEB 17 2008

ALC037-051-123-172115-
/O.CON.KBMX.SV.W.0038.000000T0000Z-080217T2115Z/
ELMORE AL-COOSA AL-TALLAPOOSA AL-
245 PM CST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR CENTRAL TALLAPOOSA...SOUTHEASTERN COOSA AND NORTHEASTERN ELMORE
COUNTIES...

AT 241 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR EQUALITY...MOVING
EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MARTIN LAKE AT KOWALIGA AND 7 MILES NORTH OF MARTIN DAM BY 255 PM
  CST...
  JACKSONS GAP AND JACKSONS GAP BY 310 PM CST...
  DADEVILLE...6 MILES NORTHWEST OF CAMP HILL...6 MILES SOUTH OF EAGLE
  CREEK AND 9 MILES SOUTH OF HORSESHOE BEND NATIONAL MILITARY PARK BY
  315 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3277 8628 3303 8560 3296 8558 3295 8559
      3293 8558 3276 8559 3259 8622
TIME...MOT...LOC 2045Z 249DEG 36KT 3274 8607

$$

27
000 
WWUS54 KBMX 172059
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
259 PM CST SUN FEB 17 2008

ALC037-051-123-172115-
/O.CON.KBMX.SV.W.0038.000000T0000Z-080217T2115Z/
ELMORE AL-COOSA AL-TALLAPOOSA AL-
259 PM CST SUN FEB 17 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR CENTRAL TALLAPOOSA...SOUTHEASTERN COOSA AND NORTHEASTERN ELMORE
COUNTIES...

AT 255 PM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MARTIN LAKE AT KOWALIGA...OR ABOUT 8 MILES EAST OF
EQUALITY...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  DADEVILLE...JACKSONS GAP AND JACKSONS GAP BY 310 PM CST...
  DADEVILLE...6 MILES NORTHWEST OF CAMP HILL...6 MILES SOUTH OF EAGLE
  CREEK AND 8 MILES SOUTH OF HORSESHOE BEND NATIONAL MILITARY PARK BY
  315 PM CST...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR
SOUTHEASTERN ALABAMA.

LAT...LON 3283 8612 3303 8560 3297 8558 3295 8559
      3293 8558 3292 8559 3276 8559 3264 8604
TIME...MOT...LOC 2059Z 249DEG 36KT 3279 8591

$$

27

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 17, 2:16 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 17, 2:16 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST SUN FEB 17 2008

.SHORT TERM...
ONGOING SEVERE WEATHER ACROSS PORTIONS OF CENTRAL ALABAMA GENERALLY
ALONG AND TO THE SOUTHEAST OF A LINE FROM ANNISTON TO SELMA. THE AREA
OF GREATEST CONCERN IS ALONG A SQUALL LINE THAT IS SHIFTING
EASTWARD AT AROUND 40 MPH. INDIVIDUAL STORMS ARE MOVING TO THE
NORTH NORTHEAST AT UP TO 70 MPH. TORNADOES REMAIN A BIG
CONCERN...ALTHOUGH HAIL AND STRAIGHT LINE WIND DAMAGE IS ALSO
LIKELY.

DEW POINTS ARE IN THE LOW 60S AND SRH AT AND ABOVE 500 M/SEC
SQUARED CAPE IN EXCESS OF 1100 JOULES AND LIS IN THE -2 TO -4
RANGE WILL MAKE FOR AN ACTIVE EVENING.

LOOKING AT VISIBLE SATELLITE IMAGERY...FARTHER WEST...A DISTINCT
CLEARING LINE EXTENDS FROM MERIDIAN MISSISSIPPI TO HUNTSVILLE.
MOST OF CENTRAL ALABAMA WILL SEE AT LEAST A GLIMPSE OF SUNSHINE
BEFORE SUNSET...WITH THE EXTREME SOUTHWEST LIKELY TO BE THE
EXCEPTION. PORTIONS OF WESTERN AND CENTRAL ALABAMA WILL SEE UP TO
4 HOURS OF SUNSHINE. WRAP AROUND MOISTURE AND COOLING TEMPERATURES
OVERNIGHT WILL RESULT IN MORE CLOUDS BY MIDNIGHT AREA WIDE.
TEMPERATURES WILL COOL INTO THE UPPER 30S TO MIDDLE 40S UNDER WEST
TO NORTHWESTERLY FLOW.

.LONG TERM...TUESDAY THROUGH SATURDAY.

DRY WEATHER EXPECTED EARLY ON AS HIGH PRESSURE REMAINS IN PLACE.
THIS HIGH PRESSURE THOUGH IS EXPECTED TO QUICKLY EXIT THE AREA BY
WEDNESDAY. MOISTURE WILL QUICKLY RETURN ALONG WITH A MORE ACTIVE
UPPER LEVEL PATTERN BY THURSDAY AND CONTINUE THROUGH THE WEEKEND.
A FEW UPPER LEVEL SHORT WAVES AND POSSIBLY A TROF OR TWO WILL RIDE
ALONG THIS UPPER FLOW WHICH WILL HELP KEEP OUR RAIN CHANCES UP
THROUGH THE END OF THE FORECAST PERIOD.

LONG RANGE MODELS CONTINUE TO SLIGHTLY CHANGE WITH THE INTENSITY
OF EACH SYSTEM. BOTH GFS AND ECMWF KEEP THE AREA UNSTABLE FROM
THURSDAY THROUGH THE WEEKEND. THE GFS BY FAR CONTINUES TO SHOW A
MUCH STRONGER SYSTEM FOR FRIDAY. THE ECMWF ALSO SUPPORTS THIS
SOLUTION ALTHOUGH DYNAMICS ARE NOT NEARLY AS STRONG. ONE THING TO
NOTE IS THAT THE GFS IS SHOWING SOME VERY IMPRESSIVE CAPE VALUES
FOR THIS TIME OF THE YEAR. FOR THE LOWER HALF OF CENTRAL
ALABAMA...CAPE VALUES RANGE FROM 1500 TO 2000 WITH LIS IN THE -2
TO -4 RANGE. SOMETHING TO KEEP AN EYE OUT FOR NOW.

AFTER A COOL START...TEMPERATURES ARE EXPECTED TO BOUNCE BACK TO
WELL ABOVE NORMAL WITH NO SIGNIFICANT COOL DOWN IN SIGHT.

10/ARM

&&

.AVIATION...18Z TAF DISCUSSION.

STRONG TO SEVERE THUNDERSTORMS CAN BE EXPECTED AT ALL TAF SITES FOR
AN HOUR OR TWO THIS AFTERNOON BETWEEN 18Z(AT TCL) AND AS LATE AS
2230Z FARTHER EAST AT TOI AS A SQUALL LINE TRAVERSES CENTRAL
ALABAMA..  IN ADDITION...GRADIENT WINDS SUSTAINED BETWEEN 10 AND 20
MPH...GENERALLY FROM THE SOUTH...WITH GUSTS AS HIGH AS 30 MPH CAN BE
EXPECTED. WINDS WILL BE EVEN HIGHER IN ASSOCIATION WITH
THUNDERSTORMS.

WINDS WILL REMAIN STRONG BEHIND THE SQUALL LINE BUT GRADUALLY SHIFT
SOUTHWESTERLY...THEN NORTHWESTERLY OVERNIGHT.  SHIES SHOULD CLEAR
FOR SEVERAL HOURS THIS AFTERNOON INTO THE EVENING HOURS BEFORE A LOW
TO MID DECK REDEVELOPS OVERNIGHT.

12/SIRMON

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     40  51  27  52  32 /   0  10  10   0   0
ANNISTON    41  52  29  55  36 /  10  10   0   0   0
BIRMINGHAM  39  51  30  57  37 /   0  10   0   0   0
TUSCALOOSA  40  52  31  59  36 /   0   0   0   0   0
CALERA      40  52  31  58  37 /   0  10   0   0   0
AUBURN      45  55  33  58  38 /  40   0  10   0   0
MONTGOMERY  44  56  33  62  35 /  10   0  10   0   0
TROY        46  59  33  61  34 /  40   0  10   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IS IN EFFECT FOR ALL AREAS ACROSS CENTRAL
ALABAMA FROM THROUGH 6 PM TODAY.

&&

07/07/07
Hazardous weather outlook, Feb 17, 1:09 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
109 PM CST SUN FEB 17 2008

ALZ011>015-017>050-181916-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
109 PM CST SUN FEB 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON  AND TONIGHT.

SEVERE WEATHER IS ONGOING ACROSS CENTRAL ALABAMA AND WILL
CONTINUE FOR AT LEAS PORTIONS OF CENTRAL ALABAMA THROUGH 5 PM AS A
SQUALL LINE TRAVERSES THE AREA.   THERE IS A POTENTIAL FOR TORNADOES
ALTHOUGH LARGE HAIL AND DAMAGING WINDS WILL BE MORE COMMONPLACE.

EXTRAPOLATION FROM THE 1 PM POSITION OF THE SQUALL LINE WOULD ORIENT
IT ALONG A LINE FROM LINEVILLE...TO PRATTVILLE...TO MOSSES BY 2 PM...
ALONG A LINE FROM CUSSETA...TO AUBURN...TO TUSKEGEE...TO TROY BY 3
PM...AND ALONG A LINE FROM AND FROM PHENIX CITY TO BAKER HILL BY 4
PM.

THE GREATEST TORNADO THREAT WILL BE SOUTHEAST OF A LINE FROM ROANOKE
TO CLANTON TO SELMA FOR THE REMAINDER OF THE AFTERNOON. PLEASE STAY
TUNED TO FURTHER STATEMENTS REFINING THE THREAT AREAS AND THE TIMING
FOR YOUR SPECIFIC AREA.

NORTH OF THE TORNADO THREAT AREAS AND SOUTH OF I-20...STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...WITH THE PRIMARY
THREAT BEING DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL.

STRONG SOUTH WINDS WILL PREVAIL ACROSS ALL OF CENTRAL ALABAMA
TODAY...AND A LAKE WIND ADVISORY IS IN EFFECT FOR WINDS OF 15 TO 25
MPH WITH GUSTS TO 35 MPH ON AREA LAKES AND WATERWAYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THURSDAY AND FRIDAY...A SERIES OF UPPER LOWS WILL PASS TO THE WEST OF
ALABAMA PRODUCING SHOWERS AND THUNDERSTORMS. AT THIS TIME...THE
INSTABILITY AND MOISTURE APPEAR HIGH ENOUGH THAT SOME OF THE STORMS
COULD BECOME STRONG...WITH THE BETTER CHANCE OF STRONG STORMS
ON FRIDAY. STAY TUNED TO LATER STATEMENTS ADDRESSING SPECIFIC AREAS
AND TIMING OR FOR A POTENTIAL THREAT UPGRADE.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE
REQUIRED TODAY.

In the hours before

Local storm report, Feb 17, 1:39 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
139 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0105 PM     TORNADO          ROCKFORD                32.89N 86.22W
02/17/2008                   COOSA              AL   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND IN ROCKFORD.

&&

GOLDEN
Local storm report, Feb 17, 1:50 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     CLANTON                 32.84N 86.62W
02/17/2008                   CHILTON            AL   AMATEUR RADIO

            DOWNED POWER LINES AND SIGNS BLOWN DOWN NEAR EXIT 205 ON
            INTERSTATE 65.

&&

JBW
Local storm report, Feb 17, 2:01 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
201 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0110 PM     TSTM WND DMG     5 SE CLANTON            32.79N 86.56W
02/17/2008                   CHILTON            AL   TRAINED SPOTTER

            POSSIBLE TORNADO...NUMEROUS TREES DOWN ON COUNTY ROAD 41
            JUST NORTH OF THE STATE EMA OFFICE...MOBILE HOME
            DESTROYED AND DAMAGE TO A GARAGE.

&&

GOLDEN
Local storm report, Feb 17, 2:08 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
208 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             5 N ROCKFORD            32.96N 86.22W
02/17/2008  E0.88 INCH       COOSA              AL   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED ON COUNTY ROAD 49.

&&

GOLDEN
Local storm report, Feb 17, 2:15 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
215 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     TORNADO          10 N SELMA              32.56N 87.03W
02/17/2008                   DALLAS             AL   EMERGENCY MNGR

            SIGNIFICANT DAMAGE IN THE SUMMERFIELD AREA. DAMAGE BEING
            REPORTED ON COUNTY ROADS 843...37...AND 16...OAKMULGEE
            ROAD...AND CENTENARY ROAD. NUMEROUS TREES DOWN...SEVERAL
            HOMES DAMAGED/DESTROYED...AND HUGHS BODY SHOP DESTROYED.

&&

GOLDEN
Local storm report, Feb 17, 2:16 PM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
216 PM CST SUN FEB 17 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     HAIL             10 N NORTHPORT          33.39N 87.59W
02/17/2008  E0.50 INCH       TUSCALOOSA         AL   TRAINED SPOTTER

            DIME SIZE HAIL REPORTED ON US HWY 43 TEN MILES NORTH OF
            US HWY 82 NEAR LAKE TUSCALOOSA.

1100 AM     HAIL             DEMOPOLIS               32.50N 87.83W
02/17/2008  E0.25 INCH       MARENGO            AL   TRAINED SPOTTER

            PEA SIZE HAIL JUST NORTH OF THE CITY.

1105 AM     HAIL             GREENSBORO              32.70N 87.59W
02/17/2008  M1.00 INCH       HALE               AL   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED IN THE GREENSBORO AREA.

1200 PM     TSTM WND DMG     8 S CENTREVILLE         32.84N 87.13W
02/17/2008                   BIBB               AL   LAW ENFORCEMENT

            ONE TREE DOWN NEAR THE BIBB/PERRY COUNTY LINE.

1200 PM     TSTM WND DMG     BILLINGSLEY             32.66N 86.71W
02/17/2008                   AUTAUGA            AL   TRAINED SPOTTER

            FUNNEL CLOUD REPORTED JUST SW OF BILLINGSLEY HIGH SCHOOL.

1205 PM     HAIL             HELENA                  33.29N 86.85W
02/17/2008  E0.75 INCH       SHELBY             AL   PUBLIC

            JUST OFF COUNTY ROAD 52 IN THE BRANDYWINE COMMUNITY.

1243 PM     TORNADO          10 N SELMA              32.56N 87.03W
02/17/2008                   DALLAS             AL   EMERGENCY MNGR

            SIGNIFICANT DAMAGE IN THE SUMMERFIELD AREA. DAMAGE BEING
            REPORTED ON COUNTY ROADS 843...37...AND 16...OAKMULGEE
            ROAD...AND CENTENARY ROAD. NUMEROUS TREES DOWN...SEVERAL
            HOMES DAMAGED/DESTROYED...AND HUGHS BODY SHOP DESTROYED.

1258 PM     TSTM WND DMG     10 SW CLANTON           32.74N 86.75W
02/17/2008                   CHILTON            AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN ON COUNTY ROAD 37.

0105 PM     TSTM WND DMG     CLANTON                 32.84N 86.62W
02/17/2008                   CHILTON            AL   BROADCAST MEDIA

            TREES AND POWERLINES DOWN IN THE CITY.

0105 PM     TORNADO          ROCKFORD                32.89N 86.22W
02/17/2008                   COOSA              AL   TRAINED SPOTTER

            TORNADO REPORTED ON THE GROUND IN ROCKFORD.

0110 PM     TSTM WND DMG     5 SE CLANTON            32.79N 86.56W
02/17/2008                   CHILTON            AL   TRAINED SPOTTER

            POSSIBLE TORNADO...NUMEROUS TREES DOWN ON COUNTY ROAD 41
            JUST NORTH OF THE STATE EMA OFFICE...MOBILE HOME
            DESTROYED AND DAMAGE TO A GARAGE.

0115 PM     TSTM WND DMG     CLANTON                 32.84N 86.62W
02/17/2008                   CHILTON            AL   AMATEUR RADIO

            DOWNED POWER LINES AND SIGNS BLOWN DOWN NEAR EXIT 205 ON
            INTERSTATE 65.

0120 PM     TSTM WND DMG     VERBENA                 32.75N 86.51W
02/17/2008                   CHILTON            AL   LAW ENFORCEMENT

            TREES AND POWERLINES DOWN IN THE CITY.

0130 PM     HAIL             5 N ROCKFORD            32.96N 86.22W
02/17/2008  E0.88 INCH       COOSA              AL   BROADCAST MEDIA

            NICKEL SIZE HAIL REPORTED ON COUNTY ROAD 49.

&&

GOLDEN

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 17, 4:08 AM CSTLake Wind AdvisoryBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more14 hr
Feb 17, 10:59 AM CSTSevere Thunderstorm WarningBMXBibb, Greene, Hale, Marengo, Perry, Tuscaloosa31 min
Feb 17, 11:13 AM CSTSevere Thunderstorm WarningBMXDallas, Hale, Marengo, Perry32 min
Feb 17, 11:24 AM CSTSevere Thunderstorm WarningBMXAutauga, Bibb, Chilton, Coosa, Dallas, Elmore and 8 more66 min
Feb 17, 11:40 AM CSTTornado WarningBMXDallas, Marengo, Perry35 min
Feb 17, 12:08 PM CSTTornado WarningBMXAutauga, Chilton, Dallas, Perry52 min
Feb 17, 12:11 PM CSTTornado WarningBMXDallas, Marengo49 min
Feb 17, 12:28 PM CSTSevere Thunderstorm WarningBMXAutauga, Chilton, Clay, Cleburne, Coosa, Elmore and 5 more62 min
Feb 17, 12:48 PM CSTTornado WarningBMXAutauga, Dallas42 min
Feb 17, 12:53 PM CSTTornado WarningBMXAutauga, Chilton34 min
Feb 17, 1:09 PM CSTTornado WarningBMXAutauga, Chilton, Coosa, Elmore51 min
Feb 17, 1:27 PM CSTSevere Thunderstorm WarningBMXCalhoun, Clay, Cleburne, Coosa, Randolph, Talladega63 min
Feb 17, 1:31 PM CSTTornado WarningBMXAutauga, Chilton, Elmore44 min
Feb 17, 1:40 PM CSTTornado WarningBMXChambers, Clay, Coosa, Randolph, Tallapoosa35 min
Feb 17, 1:45 PM CSTTornado WarningBMXDallas, Lowndes60 min
Feb 17, 1:50 PM CSTTornado WarningBMXBarbour, Bullock, Pike55 min
Feb 17, 2:08 PM CSTTornado WarningBMXChambers, Clay, Cleburne, Coosa, Randolph, Tallapoosa49 min
Feb 17, 2:31 PM CSTTornado Warning EmergencyBMXAutauga, Elmore, Lowndes, Montgomery59 min
Feb 17, 2:41 PM CSTTornado WarningBMXBarbour, Bullock, Pike, Russell64 min
Feb 17, 2:49 PM CSTTornado WarningBMXChambers, Coosa, Elmore, Randolph, Tallapoosa56 min
Feb 17, 3:26 PM CSTTornado WarningBMXCoosa, Elmore, Tallapoosa34 min
Feb 17, 3:31 PM CSTTornado WarningBMXPike44 min
Feb 17, 3:37 PM CSTTornado WarningBMXBarbour, Russell38 min
Feb 17, 4:05 PM CSTTornado WarningBMXBarbour, Pike40 min
Feb 17, 4:10 PM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike, Russell50 min
Feb 17, 4:20 PM CSTTornado WarningBMXChambers, Clay, Randolph, Tallapoosa43 min
Feb 17, 4:40 PM CSTTornado WarningBMXBarbour, Russell25 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.